Alert archive / Alaska / Red Flag Warnings in 2010
Red Flag Warning 6, NWS Anchorage, AK
NWS Anchorage, AK issued this red flag warning at May 27, 2010, 7:35 AM AKDT. It took effect at May 27, 2010, 2:00 PM AKDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 27, 2010, 7:35 AM AKDT (15:35 UTC)
- In effect from
- May 27, 2010, 2:00 PM AKDT
- Expired
- May 27, 2010, 8:46 PM AKDT
- In force
- 7 hr
- Issued by
- NWS Anchorage, AK
The text
As transmitted, in the capitals the NWS used until 2016.
042 WWAK61 PAFC 271535 RFWAER URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 735 AM AKDT THU MAY 27 2010 AKZ141-280600- /X.NEW.PAFC.FW.W.0006.100527T2200Z-100528T0600Z/ COPPER RIVER BASIN- 735 AM AKDT THU MAY 27 2010 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM AKDT THIS EVENING FOR DRY THUNDERSTORMS THROUGH THE COPPER RIVER BASIN... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A RED FLAG WARNING FOR DRY THUNDERSTORMS...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM AKDT THIS EVENING. SCATTERED THUNDERSTORMS WILL OCCUR THIS AFTERNOON AND CONTINUE THIS EVENING OVER THE COPPER RIVER BASIN. MOST STORMS WILL CONTAIN LITTLE RAINFALL...THUS THE THREAT FOR NEW WILDFIRES DUE TO LIGHTNING STRIKES EXISTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT OR OCCURRING NOW...OR WILL SHORTLY. IT IS DIRECTED TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC. && $$ AKZ145-280600- /X.NEW.PAFC.FW.W.0006.100527T2200Z-100528T0600Z/ SUSITNA VALLEY- 735 AM AKDT THU MAY 27 2010 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM AKDT THIS EVENING FOR DRY THUNDERSTORMS THROUGHOUT THE SUSITNA VALLEY... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A RED FLAG WARNING FOR DRY THUNDERSTORMS...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM AKDT THIS EVENING. SCATTERED THUNDERSTORMS WILL OCCUR THIS AFTERNOON AND CONTINUE THIS EVENING OVER THE SUSITNA VALLEY. MOST STORMS WILL CONTAIN LITTLE RAINFALL...THUS THE THREAT FOR NEW WILDFIRES DUE TO LIGHTNING STRIKES EXISTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT OR OCCURRING NOW...OR WILL SHORTLY. IT IS DIRECTED TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC. && $$
1 follow-up statement
558 WWAK61 PAFC 280446 RFWAER URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 846 PM AKDT THU MAY 27 2010 AKZ141-145-280600- /X.CAN.PAFC.FW.W.0006.000000T0000Z-100528T0600Z/ COPPER RIVER BASIN-SUSITNA VALLEY- 846 PM AKDT THU MAY 27 2010 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE RED FLAG WARNING FOR THE COPPER RIVER BASIN AND SUSITNA VALLEY. THUNDERSTORM ACTIVITY HAS DIMINISHED THIS EVENING...BRINGING AN END TO THE THREAT FOR RED FLAG CONDITIONS. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this red flag warning went out at May 27, 5:00 AM AKDT, 2 hours 35 minutes earlier.
Area forecast discussion, May 27, 5:00 AM AKDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION SOUTHCENTRAL AND SOUTHWEST ALASKA 500 AM AKDT THU MAY 27 2010 .UPPER LEVEL ANALYSIS... AN UPPER LEVEL LONGWAVE TROUGH ENCOMPASSES MUCH OF NORTHWESTERN NORTH AMERICA AND THE NORTH PACIFIC...WITH THE AXES OF TWO EMBEDDED SHORTWAVE RIDGES ORIENTED ACROSS WESTERN CANADA AND ALONG 150W IN THE NORTHEASTERN PACIFIC. THE LATTER RIDGE CURVES WESTWARD OVER SOUTHWEST ALASKA BEFORE CRESTING OVER THE BERING STRAIT. A PROMINENT INVERTED SHORTWAVE EXTENDS ALONG THE WEST COAST OF CANADA AND STRETCHES INTO SOUTH CENTRAL ALASKA. THIS SHORTWAVE IS IN THE PROCESS OF DEVELOPING A CLOSED LOW OVER THE NORTHERN GULF AND SEPARATING FROM ITS PARENT LOW TO THE SOUTHEAST. A LARGE UPPER LEVEL LOW COVERS THE NORTH CENTRAL PACIFIC...WITH AN ASSOCIATED BROAD TROUGH EXTENDING ACROSS THE CENTRAL BERING. .SURFACE ANALYSIS... THE AXIS OF THE THERMAL TROUGH ARCS FROM SOUTHWESTERN ALASKA NORTHEASTWARD ACROSS THE INTERIOR OF THE STATE TO FAIRBANKS...THEN DIPS SOUTHEASTWARD OVER THE ALASKA RANGE NORTH OF THE COPPER RIVER BASIN. A SHALLOW YET PERSISTENT HIGH PRESSURE CELL RESIDES IN THE NORTHEASTERN GULF. CONTINUED ADVECTION OF STABLE MARINE AIR HELPED TO DAMPEN THE DEVELOPMENT OF CONVECTION YESTERDAY IN THE VICINITY OF COOK INLET...THOUGH A FEW AFTERNOON STORMS DEVELOPED ALONG THE TALKEETNA RANGE. A LARGE 985 MB COMPLEX LOW PRESSURE SYSTEM RESIDES SOUTH OF THE CENTRAL AND EASTERN ALEUTIANS WITH AN ASSOCIATED FRONT BRANCHING EAST AND SOUTH INTO THE PACIFIC. .MODEL DISCUSSION... WHILE MODELS REMAIN IN GOOD AGREEMENT THROUGH THE BEGINNING OF NEXT WEEK WITH REGARDS TO MAJOR WEATHER FEATURES...THEY ALL LACK RUN TO RUN CONSISTENCY WITH THE LOW IN THE NORTH PACIFIC. THE FORWARD PROGRESSION OF THIS LOW HAS SLOWED SUBSTANTIALLY IN THE LATEST RUNS OF THE MODELS...COMPLICATING THE PRECIPITATION FORECAST FOR SOUTH CENTRAL ALASKA. THE SHORTWAVE WRAPPING AROUND THE NORTHEASTERN SIDE OF THE LOW ON SATURDAY...ORIGINALLY FORECAST TO AFFECT SOUTH CENTRAL ALASKA...NOW LOOKS LIKE ITS IMPACT WILL BE CLOSER TO SOUTHERN KODIAK ISLAND...THE AKPEN...AND COASTAL SECTIONS OF SOUTHWEST ALASKA. DESPITE THESE PROBLEMS...THE MODELS HANG TOGETHER QUITE WELL WITH THIS LOW AS IT MEANDERS JUST SOUTH OF THE EASTERN ALEUTIANS THROUGH THE END OF THE WEEKEND. .SHORT TERM FORECAST... .MAINLAND ALASKA...PRIMARY FORECAST CHALLENGE AGAIN TODAY WILL BE THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS ACROSS INLAND LOCATIONS. CONVECTIVE INITIATION IS EXPECTED BY EARLY AFTERNOON OVER THE COPPER RIVER BASIN...SUSITNA VALLEY...AND UPPER KUSKOKWIM DELTA. CONVECTION HAS BEEN INHIBITED OVER ANCHORAGE AND THEN KENAI PENINSULA OVER THE LAST SEVERAL DAYS BY A STRONG AND PERSISTENT CAPPING INVERSION. HOWEVER...THE MORNING ANCHORAGE SOUNDING IS INDICATING SIGNIFICANT WARMING OF 7-8 DEGREES CELSIUS AT 925 MB...WHICH SHOULD ALLOW SURFACE TEMPERATURES TO EASILY WARM TO THE UPPER 60S TO NEAR 70 AT MOST LOCATIONS. AT THE SAME TIME...ALL MAJOR MODELS ARE INDICATING AN UPPER LEVEL SHORTWAVE TROUGH WILL APPROACH SOUTHCENTRAL ALASKA FROM THE SOUTHEAST BY MIDDAY TODAY...ENHANCING UPWARD MOTION. PUTTING THESE PIECES TOGETHER...IT APPEARS CONVECTION IS INCREASINGLY LIKELY TO DEVELOP OVER THE WESTERN CHUGACH MOUNTAINS AND NORTHERN KENAI PENINSULA TODAY. ANY SHOWERS OR THUNDERSTORMS THAT DO DEVELOP ACROSS THE REGION TODAY WILL BE GENERALLY MOVING TO THE NORTHWEST. FOR FRIDAY...THE THERMAL TROUGH CURRENTLY OVER SOUTHCENTRAL RETREATS SLIGHTLY NORTHWARD...SUGGESTING THUNDERSTORMS MAY AGAIN BE LIMITED TO THE MORE NORTHERN AREAS OF THE SUSITNA VALLEY AND COPPER RIVER BASIN. .BERING SEA AND ALEUTIANS...THE COMPLEX LOW AFFECTING THE EASTERN BERING SEA AND ALEUTIANS WILL REMAIN NEARLY STATIONARY TODAY. WINDY AND RAINY CONDITIONS OVER THE EASTERN ALEUTIANS AND AKPEN WILL CONTINUE THROUGH TONIGHT AND ONLY SLOWLY DIMINISH THROUGH THE WEEKEND. THE WESTERN BERING WILL SEE NORTHERLY FLOW WITH SCATTERED RAIN SHOWERS CONTINUE FOR THE NEXT SEVERAL DAYS. .LONG TERM FORECAST...OVERALL PATTERN REMAINS RELATIVELY STAGNANT THROUGH THE BEGINNING OF NEXT WEEK AS ALEUTIAN LOW COMPLEX VERY SLOWLY PROGRESSES EASTWARD. CONDITIONS OVER THE BERING SEA WILL SLOWLY IMPROVE AS THE LOW DEPARTS. MAINLAND ALASKA WILL LIKELY SEE CONTINUED MOSTLY SUNNY WEATHER WITH DIURNAL RAIN SHOWERS AND SEASONABLY WARM TEMPERATURES. .AER/ALU...WATCH/WARNING SUMMARY PUBLIC...NONE. MARINE...GALE WARNING 150 155 160 165 FIRE WEATHER...RED FLAG WARNING...141 145. AD/KS MAY 10
The office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 4:00 PM AKDT | Small Craft Advisory | AFC | 4 days | |
| May 26, 4:00 PM AKDT | Small Craft Advisory | AFC | 48 hr | |
| May 26, 7:15 PM AKDT | Gale Warning | AFC | 9 hr | |
| May 27, 4:00 AM AKDT | Gale Warning | AFC | 36 hr | |
| May 27, 4:00 AM AKDT | Small Craft Advisory | AFC | 48 hr |
Nearby
Red Flag Warnings in Alaska, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.